Oklahoma, 2014Damaging Wind in Oklahoma, August 9, 2014
August 9, 2014 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed across eastern Oklahoma during the afternoon of the 9th. The strongest storm produced wind damage in Le Flore County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across eastern Oklahoma during the afternoon of the 9th. The strongest storm produced wind damage in Le Flore County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 9, 11:19 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 9, 11:19 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT SAT AUG 9 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON
AND EARLY EVENING. STORM CHANCES WILL AGAIN RETURN LATE TONIGHT...AND
WILL BE ACCOUNTED FOR WITH PROB GROUPS AT ALL SITES. VFR
CONDITIONS WILL PREVAIL OUTSIDE OF ANY SHOWER AND STORM ACTIVITY
THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1101 AM CDT SAT AUG 9 2014/
DISCUSSION...
SHOWERS AND THUNDERSTORMS IN THE VICINITY OF A WEAK SFC BOUNDARY MAKING
THEIR WAY E-SE ACROSS NE OK THIS MORNING. HAVE ADJUSTED POPS THE
REMAINDER OF THE MORNING BASED ON LATEST TRENDS ALONG WITH SKY
CONDITION. WILL KEEP CHANCE POPS GOING THIS AFTERNOON ACROSS THOSE
AREAS THAT REMAIN IN CLOSEST PROXIMITY WITH THE BOUNDARY...BUT
REDUCE TO SLIGHT CHANCE ACROSS SE OK.
WILL KEEP AN EYE ON TEMP/DEWPOINT TRENDS AS A HEAT ADVISORY MAY BE
REQUIRED ON A LATER UPDATE. REST OF FORECAST LEFT AS IS.
UPDATED ZFP/PFM/AFM ALREADY SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...23
Hazardous weather outlook, Aug 9, 11:48 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SAT AUG 9 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CDT SAT AUG 9 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
ONSET...THROUGH EARLY EVENING...AND AGAIN LATE TONIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS .
ONSET...THIS AFTERNOON.
DISCUSSION...
THE WEAK FRONTAL BOUNDARY ACROSS THE AREA WILL REMAIN THE FOCUS FOR
SCATTERED THUNDERSTORMS THROUGH THIS EVENING...WITH ADDITIONAL
DEVELOPMENT POSSIBLE ONCE AGAIN LATE TONIGHT. A FEW STORMS THROUGH
TONIGHT MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS THE MAIN
SEVERE RISK.
ADDITIONALLY...AFTERNOON HEAT INDEX VALUES WILL EXCEED 100
ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH A
FEW SPOTS IN SOUTHEAST OKLAHOMA SEEING HEAT INDICES REACH NEAR
105.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE
IT GETS A PUSH TO THE SOUTH BY MONDAY. SCATTERED THUNDERSTORMS WILL
CONTINUE IN THE VICINITY OF THE FRONT...AND WILL CARRY A LIMITED
SEVERE WEATHER WIND POTENTIAL. AFTERNOON HEAT INDEX VALUES SUNDAY
WILL ONCE AGAIN RANGE FROM 100 TO 105 ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 9, 7:43 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT SAT AUG 9 2014
OKZ054-059-091415-
OSAGE OK-PAWNEE OK-
843 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 843 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING EAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3659 9695 3658 9699 3654 9696 3656 9690
3659 9690 3659 9676 3625 9685 3628 9693
3633 9694 3633 9704 3651 9704 3655 9697
3657 9699 3659 9706 3660 9705
TIME...MOT...LOC 1343Z 283DEG 17KT 3646 9713
LACYSpecial weather statement, Aug 9, 8:10 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT AUG 9 2014
OKZ059-091500-
PAWNEE OK-
910 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
PAWNEE
AT 910 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND QUAY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3645 9701 3643 9664 3637 9658 3640 9653
3637 9652 3635 9656 3631 9657 3629 9653
3632 9649 3616 9654 3615 9681 3617 9683
3624 9682 3624 9692 3633 9693 3633 9704
TIME...MOT...LOC 1410Z 285DEG 23KT 3638 9690
LACYSpecial weather statement, Aug 9, 9:39 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014
OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636
LACYSpecial weather statement, Aug 9, 12:43 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SAT AUG 9 2014
ARZ001-002-010-019-029-OKZ063-069-072-074-076-091945-
ADAIR OK-BENTON AR-CARROLL AR-CRAWFORD AR-DELAWARE OK-HASKELL OK-LE
FLORE OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
143 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
BENTON...NORTHWESTERN CARROLL...CRAWFORD AND WASHINGTON
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND ADAIR
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 142 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF BELLA VISTA TO 4 MILES SOUTH OF
NATURAL FALLS STATE PARK TO 8 MILES NORTHWEST OF SHORT TO 2 MILES
SOUTH OF BOKOSHE TO 26 MILES SOUTHWEST OF MILTON...MOVING EAST AT 15
MPH. THESE STORMS WILL AFFECT MUCH OF NORTHWEST ARKANSAS AND
NEIGHBORING FAR EASTERN OKLAHOMA.
THIS BROKEN LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH.
LAT...LON 3630 9383 3630 9387 3624 9387 3614 9393
3566 9407 3516 9414 3480 9466 3502 9493
3566 9468 3612 9475 3650 9447 3649 9372
TIME...MOT...LOC 1842Z 264DEG 15KT 3649 9424 3613 9463
3567 9456 3515 9477 3498 9526
LACYThunderstorm Wind, Le Flore
- When
- August 9, 1:17 PM CST
- Where
- Le Flore County, 1.92 mi WSW of Cameron
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.122, -94.582
Strong thunderstorm wind blew down trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in South Carolina, August 9 to 10, 20142 deaths · $1.9 million · 7 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2014$4.5 million · 2.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2014$4.0 million · 2.75 in hail · 15 events
- Flash Flooding and Damaging Winds in Mississippi, August 9 to 11, 2014$412,000 · 65 kt wind · 17 events
- Flash Flood and Hail in Nebraska, August 9, 2014$15,000 · 2.75 in hail · 21 events
- Flash Flood in Georgia, August 9 to 10, 2014$30,000 · 1 event
- Flooding in North Carolina, August 9, 2014$20,000 · 8 events
- Flash Flooding and Heavy Rain in South Carolina, August 9, 2014$18,000 · 4 events
- Flash Flooding in West Virginia, August 9, 2014$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 9, 20141 in hail · 9 events
- Tornadoes and Hail in Kansas, August 9, 2014EF0 · 7 events
- Tornado and Flash Flooding in South Dakota, August 9, 2014EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539172.